Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 273, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 10, 2004, 4:54 PM EST for Henry County, Newton County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 4:54 PM EST (21:54 UTC)
- Expired
- Dec 10, 2004, 5:30 PM EST
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 102154 SVRFFC GAC151-217-102230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EST FRI DEC 10 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTH CENTRAL GEORGIA NEWTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 530 PM EST * AT 450 PM EST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MCDONOUGH...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEWART AND PORTERDALE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3354 8420 3336 8417 3340 8384 3359 8380 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:35 AM EST, 11 hours 19 minutes earlier.
Area forecast discussion, Dec 10, 5:35 AM EST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EST FRI DEC 10 2004 .SHORT TERM... COLD FRONT MOVING THROUGH AREA TODAY AS SURFACE LOW PRESSURE HEADS TOWARD NEW ENGLAND THROUGH SATURDAY. HIGH PRESSURE BUILDS OVER THE AREA SUNDAY. LOW PRESSURE ALOFT OVER THE MID U.S. MOVES ACROSS THE AREA SATURDAY. TORNADO WATCH FOR PARTS OF CENTRAL GA WILL BE CANCELLED BY 400 AM. THUNDERSTORMS RAPIDLY DIMINISHING AT THIS TIME. SHOWER POTENTIAL WILL CONTINUE OVER N GA THROUGH SATURDAY MORNING DUE TO LOW PRESSURE ALOFT WITH A POSSIBLE MIX OF RAIN AND SNOW SHOWERS FOR THE FAR N COUNTIES LATE TONIGHT AND EARLY SATURDAY. .LONG TERM... NO CHANGES PLANNED. && .AVIATION...LOWER DEW POINTS SPREADING OVER THE FORECAST AREA THIS MORNING WILL HELP TO DRY OUT LOWER LAYERS OF ATMOSPHERE. PATCHY MVFR CEILINGS THIS MORNING ALONG WITH ISOLATED SHOWERS AS SURFACE FRONT PUSHES THROUGH NORTH AND CENTRAL GA. FOR AFTERNOON...MOSTLY MID AND HIGH LEVEL CLOUDS. VISIBILITY GENERALLY UNRESTRICTED EXCEPT FOR LOCAL 3SM IN FOG THIS MORNING. WEST WINDS INCREASING TO 10 TO 15 MPH AFTER SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 63 40 48 36 / 30 30 10 00 ATHENS 67 44 51 35 / 30 30 10 00 GAINESVILLE 63 42 47 34 / 50 30 20 00 ROME 60 41 48 31 / 50 50 30 00 COLUMBUS 69 43 50 37 / 10 10 10 00 MACON 71 44 53 33 / 20 10 10 00 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && BDL 41
Hazardous weather outlook, Dec 10, 1:00 PM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EST FRI DEC 10 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA THIS AFTERNOON... .SYNOPSIS... A STRONG AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL BRING INSTABILITY TO PARTS OF THE TENNESSEE VALLEY AND INTO NORTH GEORGIA THIS AFTERNOON. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... A VERY COLD CORE AREA OF LOW PRESSURE ALOFT WILL MOVE OVER THE TENNESSEE VALLEY. THIS COLD CORE OF AIR ALOFT WILL DESTABILIZE THE ATMOSPHERE OVER NORTH GEORGIA PRODUCING CAPES OF 500 TO 1000. THIS WILL BE ENOUGH TO ALLOW THUNDERSTORMS TO DEVELOP...MAINLY NORTH OF A LINE FROM ROME TO GAINESVILLE. A FEW THUNDERSTORMS COULD PRODUCE HAIL OVER THREE QUARTERS OF AN INCH...AND GUSTY WINDS OF NEAR 60 MPH. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM 1 PM TO 6 PM. .SPOTTER INFORMATION STATEMENT... ALTHOUGH THE ACTIVITY WILL BE ISOLATED...SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ALERT TO THE LATEST WEATHER DEVELOPMENTS ACROSS NORTH GEORGIA. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Dec 10, 2:48 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 PM EST FRI DEC 10 2004 GAZ001>007-011-012-019-030-102015- 248 PM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN POLK...FLOYD... CHATTOOGA...GORDON...GILMER...FANNIN...DADE...WALKER...WHITFIELD... CATOOSA AND MURRAY COUNTIES UNTIL 315 PM EST... AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS OVER NORTHWEST GEORGIA...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS GUSTING TO NEAR 35 MPH ARE LIKELY WITH THESE STORMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Dec 10, 3:20 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 4 N ROME 34.32N 85.19W
12/10/2004 0.75 INCH FLOYD GA PUBLIC
0305 PM HAIL SHANNON 34.34N 85.09W
12/10/2004 1.00 INCH FLOYD GA PUBLIC
&&
JRNSpecial weather statement, Dec 10, 3:23 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EST FRI DEC 10 2004 GAZ004>009-012>016-019>023-030>034-041>046-052>057-066>068-102123- BARTOW-CARROLL-CHEROKEE-CLAYTON-COBB-COWETA-DAWSON-DE KALB-DOUGLAS- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GORDON-GWINNETT-HALL-HARALSON- HEARD-HENRY-LUMPKIN-MERIWETHER-MURRAY-NORTH FULTON-PAULDING-PICKENS- PIKE-POLK-ROCKDALE-SOUTH FULTON-SPALDING-TOWNS-TROUP-UNION-WHITE- WHITFIELD- 323 PM EST FRI DEC 10 2004 ...SCATTERED THUNDERSTORMS WITH PEA SIZE HAIL ACROSS NORTH GEORGIA... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTH GEORGIA THROUGH THE REMAINDER OF THE AFTERNOON HOURS. THESE STORMS WILL LIKELY PRODUCE PEA SIZE HAIL AND WINDS GUSTING TO NEAR 35 MPH. THE STORMS WERE MOVING EAST AT 20 MPH AND SHOULD REMAIN NORTH OF A LINE FROM LAGRANGE...TO JACKSON...TO WASHINGTON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Dec 10, 4:20 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EST FRI DEC 10 2004 GAZ053>056-102145- 420 PM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN SPALDING...COWETA...FAYETTE AND CLAYTON COUNTIES UNTIL 445 PM EST... AT 415 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 445 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 10, 4:41 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EST FRI DEC 10 2004 GAZ045-046-056>058-102215- 441 PM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN SPALDING...BUTTS...HENRY...ROCKDALE AND DEKALB COUNTIES UNTIL 515 PM EST... AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SOUTHERN DEKALB COUNTY...TO CENTRAL SPALDING COUNTY...MOVING EAST AT 45 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 10, 4:50 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 PM EST FRI DEC 10 2004 GAZ034-045-102215- 450 PM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN DEKALB AND GWINNETT COUNTIES UNTIL 515 PM EST... AT 444 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER NORTH DEKALB COUNTY...MOVING EAST AT 35 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:01 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Fulton | 44 min |
| Dec 9, 9:14 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 31 min |
| Dec 9, 9:15 PM EST | Severe Thunderstorm Warning | FFC | DeKalb | 45 min |
| Dec 9, 9:27 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson | 48 min |
| Dec 9, 9:38 PM EST | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale | 22 min |
| Dec 9, 9:50 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 25 min |
| Dec 9, 11:02 PM EST | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 28 min |
| Dec 9, 11:37 PM EST | Severe Thunderstorm Warning | FFC | Macon, Schley | 38 min |
| Dec 10, 12:33 AM EST | Severe Thunderstorm Warning | FFC | Houston | 27 min |
| Dec 10, 12:41 AM EST | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Dec 10, 2:57 PM EST | Severe Thunderstorm Warning | FFC | Floyd | 33 min |
| Dec 10, 3:27 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Gordon, Pickens | 33 min |
| Dec 10, 3:29 PM EST | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 31 min |
| Dec 10, 3:37 PM EST | Severe Thunderstorm Warning | FFC | Carroll | 8 min |
| Dec 10, 3:40 PM EST | Severe Thunderstorm Warning | FFC | Carroll | 20 min |
| Dec 10, 3:48 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Dec 10, 3:50 PM EST | Severe Thunderstorm Warning | FFC | Hall | 25 min |
| Dec 10, 4:00 PM EST | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 30 min |
| Dec 10, 4:09 PM EST | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 36 min |
| Dec 10, 4:44 PM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.